MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INJECTION GOLD PROBE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION INJECTION GOLD PROBE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00560160
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Approximated based on the date the manufacturer became aware of the event.Imdrf device code a0501 captures the reportable event of distal tip detached.
 
Event or Problem Description
It was reported to boston scientific corporation that an injection gold probe needle was used during a gastroscopy procedure performed on an unknown date.During the procedure, the distal gold tip of the needle detached and fell into the patent's stomach.A rat tooth forceps was used to retrieve the detached distal gold tip and the procedure was completed with a similar injection gold probe needle.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a0501 captures the reportable event of distal tip detached.Block h10: investigation results.One injection gold probe was received for analysis.Media analysis of the returned device found the tip was detached.Visual analysis of the returned device found the tip was detached from the catheter and the working length was kinked.No other device problems were noted.The reported event of "distal tip detached" is confirmed since the distal tip was detached.The product record review confirmed that this was not a new failure type and the risk was anticipated.There was no evidence of a manufacturing problem, design or user problem which could have caused the complaint.Device analysis found the distal tip was detached and the working length was kinked during visual and media tests.Based on the analysis of the returned device and the information available, the code selected as the most probable root cause is adverse event related to procedure.A device history record (dhr) review was unable to be performed as the lot number is unknown.However, a ship history review was performed to identify the most probable lots, and a dhr review on the most probable lots did not identify any deviations within manufacturing/service processes that could have contributed to the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and from the information available the device was used per the instructions for the use (ifu)/product label.
 
Event or Problem Description

Brand Name
INJECTION GOLD PROBE
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16554799
Report Number3005099803-2023-01022
Device Sequence Number4991369
Product Code KNS
UDI-Device Identifier08714729056508
UDI-Public08714729056508
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K133933
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2024
Device Model NumberM00560160
Device Catalogue Number6016
Device Lot Number0029664477
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer03/31/2023
Initial Report FDA Received Date03/16/2023
Supplement Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown